Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 41, NWS Houston/Galveston, TX

May 27, 201610 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 27, 2016, 2:30 AM CDT for 10 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 2:30 AM CDT (07:30 UTC)
Expired
May 27, 2016, 8:30 AM CDT
In force
6 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Harris County, TX, Liberty County, TX, Madison County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX

The radar

The Houston radar (KHGX), 130 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1364 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

035 
WGUS54 KHGX 270730
FFWHGX
TXC041-051-185-201-291-313-339-471-473-477-271330-
/O.NEW.KHGX.FF.W.0041.160527T0730Z-160527T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 AM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURLESON COUNTY IN SOUTHEASTERN TEXAS...
  NORTH CENTRAL WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
  WEST CENTRAL LIBERTY COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHWESTERN WALKER COUNTY IN SOUTHEASTERN TEXAS...
  NORTHEASTERN WALLER COUNTY IN SOUTHEASTERN TEXAS...
  GRIMES COUNTY IN SOUTHEASTERN TEXAS...
  BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHWESTERN MADISON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 830 AM CDT FRIDAY

* AT 229 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLLEGE STATION...BRYAN...CONROE...HUMBLE...TOMBALL...NAVASOTA...WILLIS...
  CALDWELL...SPRING...THE WOODLANDS...KINGWOOD...HOCKLEY...OAK RIDGE
  NORTH...WALLER...PANORAMA VILLAGE...SHENANDOAH...SPLENDORA...PATTON
  VILLAGE...ROMAN FOREST AND SOMERVILLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3073 9662 3074 9646 3091 9635 3099 9619
      3081 9565 3051 9560 3051 9536 3033 9517
      3017 9509 2999 9528 3000 9591 3015 9595
      3007 9575 3016 9555 3012 9547 3013 9547
      3032 9558 3043 9593 3030 9667 3056 9696

$$

HUFFMAN
1 follow-up statement
568 
WGUS74 KHGX 270854
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
354 AM CDT FRI MAY 27 2016

TXC477-270902-
/O.CAN.KHGX.FF.W.0041.000000T0000Z-160527T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON TX-
354 AM CDT FRI MAY 27 2016

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WASHINGTON COUNTY IS
CANCELLED...

THIS AREA IS ALREADY COVERED UNDER A DIFFERENT WARNING. LIFE-
THREATENING FLOODING IS STILL OCCURING. FOR MORE INFORMATION...
PLEASE SEE FLASH FLOOD WARNING 0040.

LAT...LON 3073 9662 3074 9646 3091 9635 3099 9619
      3081 9565 3051 9560 3051 9536 3017 9509
      2999 9528 3000 9591 3015 9595 3007 9575
      3016 9555 3012 9547 3032 9558 3046 9593
      3054 9599 3057 9639 3039 9677 3056 9696

$$

TXC041-051-185-201-291-313-339-471-473-271330-
/O.CON.KHGX.FF.W.0041.000000T0000Z-160527T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLESON TX-LIBERTY TX-WALKER TX-WALLER TX-GRIMES TX-BRAZOS TX-
MONTGOMERY TX-HARRIS TX-MADISON TX-
354 AM CDT FRI MAY 27 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
CENTRAL BURLESON...WESTERN LIBERTY...SOUTHWESTERN WALKER...
NORTHEASTERN WALLER...NORTHERN GRIMES...BRAZOS...MONTGOMERY...
NORTHWESTERN HARRIS AND SOUTHWESTERN MADISON COUNTIES...

AT 352 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING
IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLLEGE STATION...BRYAN...CONROE...HUMBLE...TOMBALL...WILLIS...CALDWELL...
SPRING...THE WOODLANDS...KINGWOOD...HOCKLEY...OAK RIDGE NORTH...WALLER...
PANORAMA VILLAGE...SHENANDOAH...SPLENDORA...PATTON VILLAGE...ROMAN
FOREST...WOODBRANCH AND CUT AND SHOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3073 9662 3074 9646 3091 9635 3099 9619
      3081 9565 3051 9560 3051 9536 3017 9509
      2999 9528 3000 9591 3015 9595 3007 9575
      3016 9555 3012 9547 3032 9558 3046 9593
      3054 9599 3057 9639 3039 9677 3056 9696

$$

HUFFMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:33 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 27, 12:33 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1233 AM CDT FRI MAY 27 2016

.DISCUSSION...
06Z aviation...Band of shra and tsra continues south of CLL to
near CXO. This convection has been slowly lifting northward.
Another area of TSRA is approaching from the west and we may see
tsra closer to IAH and HOU late tonight and early tomorrow.
Heating in an unstable airmass will likely produce sct afternoon
tsra as well. So, have a lot of VCTS in tafs due to a prolonged
threat of tsra but not much confidence of the exact timing for IAH
and southward taf sites. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      71  88  72  86  70 /  50  40  10  30  20
Houston (IAH)              74  88  73  87  70 /  40  30  10  30  20
Galveston (GLS)            77  83  78  82  76 /  20  20  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening FOR THE FOLLOWING ZONES:
     Austin...Brazos...Burleson...Fort Bend...Grimes...Harris...
     Houston...Liberty...Madison...Montgomery...Polk...San
     Jacinto...Trinity...Walker...Waller...Washington.

     Flash Flood Watch through this afternoon FOR THE FOLLOWING
     ZONES: Chambers...Colorado...Wharton.

GM...Small Craft Advisory until 4 PM CDT this afternoon FOR THE
     FOLLOWING ZONES: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Coastal waters from High
     Island to Freeport out 20 NM...Galveston Bay...Matagorda
     Bay...Waters from Freeport to the Matagorda Ship Channel
     from 20 to 60 NM...Waters from High Island to Freeport from
     20 to 60 NM.

&&

Discussion...33
Hazardous weather outlook, May 26, 4:48 AM CDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
448 AM CDT THU MAY 26 2016

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-271200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-
JACKSON-LIBERTY-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
WHARTON-
448 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR INCREASING SHOWER AND THUNDERSTORM COVERAGE AS A SERIES OF
DISTURBANCES MOVE ACROSS THE AREA. SOME OF THE THUNDERSTORMS WILL HAVE
THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL, STRONG
WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOOK FOR SHOWERS AND THUNDERSTORMS ON FRIDAY. SOME OF THE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL,
STRONG WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH
THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY.

In the hours before

Local storm report, May 26, 9:16 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
916 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TORNADO          2 ESE BRYAN             30.66N  96.33W
05/26/2016                   BRAZOS             TX   LAW ENFORCEMENT

            SCANNER REPORTS TORNADO TOUCHDOWN AT BRIARCREST NEAR
            LOWES.

1241 PM     TSTM WND DMG     BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   PUBLIC

            MULTIPLE TREES DOWN ON UNIVERSITY DRIVE AND HIGHWAY 6.

1244 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   BROADCAST MEDIA

            HIGHWAY 6 AT BRIARCREST BEING SHUT DOWN. POWER OUTAGES.

1245 PM     TORNADO          3 E BRYAN               30.68N  96.31W
05/26/2016                   BRAZOS             TX   PUBLIC

            ROOF TORN OFF OF HOME NEAR THE MIRAMONT COUNTRY CLUB
            TENNIS COURTS.

1258 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   PUBLIC

            TREES AND METAL CARPORT DOWN ON OAK HILL.

1258 PM     TSTM WND DMG     4 NNE COLLEGE STATION   30.66N  96.29W
05/26/2016                   BRAZOS             TX   LAW ENFORCEMENT

            DAMAGE REPORTED ON SH 30 AND FM 60 UNIVERSITY DRIVE
            EAST ...AND ON FM 1179 BY SHERRIFFS OFFICE.

0115 PM     FLASH FLOOD      MADISONVILLE            30.95N  95.91W
05/26/2016                   MADISON            TX   DEPT OF HIGHWAYS

            SH 21 FROM MADISONVILLE TO FM 2548 CLOSED.

0116 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   CITY OFFICIAL

            MULTIPLE HOMES DAMAGED IN THE WHEELER RIDGE
            SUBDIVISION.

0150 PM     FLASH FLOOD      4 ENE WIXON VALLEY      30.79N  96.26W
05/26/2016                   BRAZOS             TX   DEPT OF HIGHWAYS

            US 190 THROUGH KURTEN HAS FLOODED SECTIONS.

0150 PM     FLASH FLOOD      MADISONVILLE            30.95N  95.91W
05/26/2016                   MADISON            TX   DEPT OF HIGHWAYS

            SH 90 IS CLOSED BETWEEN MADISONVILLE AND BEDIAS.

0210 PM     FLASH FLOOD      13 WNW MADISONVILLE     31.03N  96.11W
05/26/2016                   MADISON            TX   DEPT OF HIGHWAYS

            OLD SPANISH ROAD TX-OSR IS CLOSED DUE TO FLOODING
            BETWEEN INTERSTATE 45 AND US 190.

0245 PM     FLASH FLOOD      1 E COLLEGE STATION     30.60N  96.29W
05/26/2016                   BRAZOS             TX   BROADCAST MEDIA

            STATE HIGHWAY 6 SOUTH BOUND AT FM 2818 IS CLOSED DUE TO
            FLOODING.

0250 PM     FLASH FLOOD      BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   PUBLIC

            TENNESEE ROAD IN NORTH BRYAN IS FLOODED AND IMPASSABLE.

0300 PM     FLASH FLOOD      BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   CITY OFFICIAL

            VILLA MARIA BETWEEN CAVITT AND TEXAS IS IMPASSABLE DUE
            TO FLOODING.

0300 PM     FLASH FLOOD      LOVELADY                31.13N  95.45W
05/26/2016                   HOUSTON            TX   BROADCAST MEDIA

            SH 19...FM1280...FM 358 ARE CLOSED DUE TO HIGH WATER.

0305 PM     TSTM WND DMG     3 WSW NAVASOTA          30.37N  96.14W
05/26/2016                   GRIMES             TX   TRAINED SPOTTER

            TREE DOWN AT FM 105 OUT OF NAVASOTA BEFORE FIRST
            BRIDGE.

0330 PM     FLOOD            BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   CITY OFFICIAL

            MANY ROADS FLOODED AND IMPASSABLE IN BRYAN AND COLLEGE
            STATION.

0350 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   LAW ENFORCEMENT

            PORTIONS OF STATE HIGHWAY 36 ARE IMPASSABLE BETWEEN
            BRENHAM AND SOMERVILLE.

0430 PM     FLASH FLOOD      NAVASOTA                30.39N  96.09W
05/26/2016                   GRIMES             TX   TRAINED SPOTTER

            WASHINGTON AVENUE AND FOSTER STREET IN NAVASOTA IS
            FLOODED WITH 2 FEET OF WATER.ABLE

0432 PM     FLASH FLOOD      NAVASOTA                30.39N  96.09W
05/26/2016                   GRIMES             TX   TRAINED SPOTTER

            BUCKINGHAM LANE AND FM 379 FLOODED AND IMPASSABLE.

0444 PM     FLASH FLOOD      5 N BRENHAM             30.23N  96.40W
05/26/2016                   WASHINGTON         TX   DEPT OF HIGHWAYS

            FM 2935 AT NEW YEARS CREEK IS CLOSED DUE TO FLOODING.

0445 PM     FLASH FLOOD      6 W TODD MISSION        30.26N  95.93W
05/26/2016                   GRIMES             TX   DEPT OF HIGHWAYS

            FM 362 AT BEASON CREEK CLOSED DUE TO FLOODING.

0515 PM     TSTM WND DMG     BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   BROADCAST MEDIA

            CARS AND TRUCKS TRAVELING ON FM 50 BETWEEN BRENHAM AND
            INDEPENDENCE WERE HIT BY VERY STRONG WIND THAT TOPPLED
            TRAILERS BEHIND THE CARS. DESTROYED A ROOF ON A SHED
            NEAR THE ROAD.

0520 PM     FLASH FLOOD      MAGNOLIA                30.21N  95.75W
05/26/2016                   MONTGOMERY         TX   LAW ENFORCEMENT

            ROAD CLOSURE 1774 AND BUDDY RILEY

0548 PM     TSTM WND DMG     CONROE                  30.32N  95.47W
05/26/2016                   MONTGOMERY         TX   BROADCAST MEDIA

            LARGE TALL YARD TREE FELL AND SLICED THROUGH THE HOUSE
            NEXT TO IT.

0600 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   DEPT OF HIGHWAYS

            ALL OF FM 390 FROM BURTON EASTWARD TO 105 IS CLOSED.

0603 PM     TSTM WND DMG     4 SE CONROE             30.29N  95.42W
05/26/2016                   MONTGOMERY         TX   TRAINED SPOTTER

            LARGE LIMBS STRIPPED OFF TREES.

0607 PM     TSTM WND GST     CONROE                  30.32N  95.47W
05/26/2016  M66 MPH          MONTGOMERY         TX   ASOS

            57 KNOT GUST AT CONROE AIRPORT

0612 PM     HAIL             BRENHAM                 30.16N  96.40W
05/26/2016  E1.00 INCH       WASHINGTON         TX   TRAINED SPOTTER

0653 PM     FLASH FLOOD      CONROE                  30.32N  95.47W
05/26/2016                   MONTGOMERY         TX   FIRE DEPT/RESCUE

            NUMEROUS WATER RESCUES OCCURRING AROUND MONTGOMERY
            COUNTY.

0712 PM     TSTM WND DMG     BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF DAMAGE THROUGHOUT THE COUNTY.

0712 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   LAW ENFORCEMENT

            36 WATER RESCUES OCCURRING THROUGH COUNTY.

0715 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   PUBLIC

            SH 36 AND US 290 FLOODED AND IMPASSABLE.

0800 PM     FLASH FLOOD      NAVASOTA                30.39N  96.09W
05/26/2016                   GRIMES             TX   LAW ENFORCEMENT

            AT LEAST 10 HIGH WATER RESCUES MAINLY OVER SOUTHERN
            GRIMES COUNTY.

&&

EVENT NUMBER HGX1600165 HGX1600166 HGX1600167 HGX1600171 HGX1600168
HGX1600169 HGX1600189 HGX1600170 HGX1600182 HGX1600184 HGX1600183
HGX1600172 HGX1600173 HGX1600174 HGX1600188 HGX1600179 HGX1600175
HGX1600176 HGX1600177 HGX1600178 HGX1600180 HGX1600181 HGX1600186
HGX1600185 HGX1600192 HGX1600197 HGX1600187 HGX1600191 HGX1600190
HGX1600195 HGX1600193 HGX1600196 HGX1600194 HGX1600198

DCH
Special weather statement, May 26, 9:16 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
916 PM CDT THU MAY 26 2016

TXZ199-200-212-213-270300-
HARRIS TX-WALLER TX-LIBERTY TX-MONTGOMERY TX-
916 PM CDT THU MAY 26 2016

...STRONG THUNDERSTORMS ACROSS WESTERN HARRIS...WESTERN LIBERTY...
EAST CENTRAL WALLER AND SOUTHERN MONTGOMERY COUNTIES THROUGH 1000 PM
CDT...

AT 916 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CYPRESS...OR 10 MILES SOUTHWEST OF TOMBALL...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUMBLE...TOMBALL...JACINTO CITY...JERSEY VILLAGE...HUNTERS CREEK VILLAGE...
SPRING VALLEY...GREATER FIFTH WARD...FOURTH WARD...SECOND WARD...GREATER
GREENSPOINT...DOWNTOWN HOUSTON...GREATER HEIGHTS...NEAR NORTHSIDE
HOUSTON...SPRING...KINGWOOD...NORTHSIDE / NORTHLINE...ALDINE...SPRING
BRANCH NORTH...MEMORIAL PARK AND GREATER EASTWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2992 9599 3014 9583 3013 9508 2994 9505
      2973 9531
TIME...MOT...LOC 0216Z 273DEG 38KT 2997 9571
Special weather statement, May 26, 9:22 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
922 PM CDT THU MAY 26 2016

TXZ197-211-270300-
AUSTIN TX-WASHINGTON TX-
922 PM CDT THU MAY 26 2016

...STRONG THUNDERSTORMS ACROSS SOUTHWESTERN WASHINGTON AND
NORTHWESTERN AUSTIN COUNTIES THROUGH 1000 PM CDT...

AT 921 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SHELBY...OR 16 MILES SOUTHWEST OF BRENHAM...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. RAINFALL OF 2 TO 3 INCHES PER HOUR WILL BE LIKELY WITH
THE STORM AS IT MOVES SLOWLY THROUGH THE AREA.

LOCATIONS IMPACTED INCLUDE...
BRENHAM...SHELBY...INDUSTRY AND BURTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3019 9670 3022 9630 3008 9622 2995 9631
      2995 9651 2997 9657 3004 9662 3007 9662
      3008 9663 3011 9663 3013 9665 3015 9665
      3015 9667
TIME...MOT...LOC 0221Z 270DEG 14KT 3004 9664
Local storm report, May 26, 10:10 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
1010 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      NW NAVASOTA             30.39N  96.09W
05/26/2016                   GRIMES             TX   LAW ENFORCEMENT

            CR 420 AND COURTNEY ST ARE UNDER WATER. WATER RESCUES
            ARE ONGOING THROUGHOUT THE COUNTY.

&&

EVENT NUMBER HGX1600199

CAR
Local storm report, May 26, 10:30 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
1030 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     FLASH FLOOD      BRENHAM                 30.16N  96.40W
05/26/2016                   WASHINGTON         TX   LAW ENFORCEMENT

            15 TO 20 HIGH WATER RESCUES ON-GOING. WATER IN HOMES.

&&

EVENT NUMBER HGX1600200

KP
Special weather statement, May 27, 1:10 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
110 AM CDT FRI MAY 27 2016

TXZ177-195>199-270700-
GRIMES TX-BURLESON TX-WALKER TX-WASHINGTON TX-BRAZOS TX-
MONTGOMERY TX-
110 AM CDT FRI MAY 27 2016

...STRONG THUNDERSTORMS ACROSS BURLESON...NORTHEASTERN WASHINGTON...
SOUTHERN WALKER...GRIMES...BRAZOS AND NORTHWESTERN MONTGOMERY
COUNTIES THROUGH 200 AM CDT...

AT 110 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTHWEST OF MONTGOMERY TO 7 MILES
SOUTHWEST OF CALDWELL. MOVEMENT WAS NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...HUNTSVILLE...NAVASOTA...CALDWELL...WASHINGTON...
SOMERVILLE...SNOOK...BEDIAS...KURTEN...WIXON VALLEY...MILLICAN...ANDERSON...
KYLE FIELD...LAKE SOMERVILLE DAM...IOLA...WELLBORN...RICHARDS...CRABBS
PRAIRIE AND DACUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3065 9679 3073 9662 3073 9660 3070 9657
      3074 9646 3081 9642 3082 9539 3030 9585
      3030 9667 3032 9669 3032 9674 3039 9679
      3045 9688
TIME...MOT...LOC 0610Z 211DEG 20KT 3048 9581 3046 9681

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTSpecial Weather StatementHGXWaller56 min
May 26, 7:09 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington66 min
May 26, 7:30 PM CDTSpecial Weather StatementHGXLiberty, San Jacinto45 min
May 26, 7:45 PM CDTFlash Flood WarningHGXAustin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 1 more3 hr
May 26, 7:46 PM CDTRiver Flood WarningHGXMontgomery4 days
May 26, 7:46 PM CDTRiver Flood WarningHGXBurleson, Lee5 days
May 26, 8:02 PM CDTRiver Flood WarningHGXHarris3 days
May 26, 8:22 PM CDTSpecial Weather StatementHGXAustin, Harris, Liberty, Montgomery, Waller, Washington53 min
May 26, 8:27 PM CDTSpecial Weather StatementHGXAustin, Harris, Liberty, Montgomery, Waller, Washington63 min
May 26, 8:44 PM CDTFlash Flood WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Harris and 3 more2 hr
May 26, 8:55 PM CDTSpecial Weather StatementHGXWaller65 min
May 26, 9:04 PM CDTRiver Flood WarningHGXTrinity, Walker35 days
May 26, 9:16 PM CDTSpecial Weather StatementHGXHarris44 min
May 26, 9:22 PM CDTSpecial Weather StatementHGXWashington38 min
May 26, 9:26 PM CDTRiver Flood WarningHGXMontgomery69 hr
May 26, 9:26 PM CDTRiver Flood WarningHGXMontgomery61 hr
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery4 days
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery4 days
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery11 days
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery37 hr
May 26, 9:26 PM CDTRiver Flood WarningHGXAustin, Fort Bend, Waller9 days
May 26, 9:26 PM CDTRiver Flood WarningHGXAustin, Brazoria, Fort Bend, Waller14 days
May 26, 9:26 PM CDTRiver Flood WarningHGXBrazoria, Fort Bend18 days
May 26, 9:27 PM CDTFlash Flood WarningHGXLiberty2 hr
May 26, 9:37 PM CDTAreal Flood AdvisoryHGXPolk, San Jacinto3 hr
May 26, 9:54 PM CDTRiver Flood WarningHGXHarris72 hr
May 26, 10:38 PM CDTFlash Flood Warning EmergencyHGXAustin, Grimes, Montgomery, Waller, Washington4 hr
May 26, 10:40 PM CDTAreal Flood WarningHGXBrazos, Burleson, Grimes, Madison3 hr
May 26, 10:49 PM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery4 hr
May 26, 11:50 PM CDTRiver Flood WarningHGXHarris46 hr
May 26, 11:58 PM CDTRiver Flood WarningHGXHarris, Liberty, Montgomery4 days
May 27, 12:59 AM CDTRiver Flood WarningHGXAustin, Grimes, Waller, Washington5 days
May 27, 1:02 AM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Madison, Montgomery, Walker88 min
May 27, 1:05 AM CDTRiver Flood WarningHGXHarris, Montgomery12 hr
May 27, 1:05 AM CDTRiver Flood WarningHGXHarris, Montgomery4 days
May 27, 1:08 AM CDTAreal Flood AdvisoryHGXGrimes, Houston, Liberty, Madison, Montgomery, Polk and 3 more3 hr
May 27, 1:10 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Grimes, Walker50 min
May 27, 1:44 AM CDTRiver Flood WarningHGXChambers, Liberty38 days
May 27, 1:44 AM CDTRiver Flood WarningHGXChambers, Liberty40 days
May 27, 2:07 AM CDTSevere Thunderstorm WarningHGXBurleson, Washington53 min
May 27, 2:25 AM CDTFlash Flood Warning EmergencyHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more6 hr
May 27, 2:36 AM CDTTornado WarningHGXBurleson, Washington24 min
May 27, 2:40 AM CDTAreal Flood AdvisoryHGXWalker6 hr
May 27, 2:43 AM CDTSpecial Weather StatementHGXGrimes, Walker62 min
May 27, 2:54 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Grimes, Waller, Washington66 min
May 27, 2:58 AM CDTTornado WarningHGXChambers, Harris12 min
May 27, 3:19 AM CDTSpecial Weather StatementHGXAustin, Colorado41 min
May 27, 3:28 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Harris and 3 more47 min
May 27, 3:33 AM CDTFlash Flood WarningHGXSan Jacinto, Trinity, Walker5 hr
May 27, 4:08 AM CDTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 2 more67 min
May 27, 4:23 AM CDTAreal Flood AdvisoryHGXLiberty, Montgomery, Polk, San Jacinto, Trinity3 hr
May 27, 4:31 AM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Harris, Waller3 hr
May 27, 4:33 AM CDTRiver Flood WarningHGXBurleson, Lee27 hr
May 27, 4:51 AM CDTSpecial Weather StatementHGXHarris39 min
May 27, 5:08 AM CDTSpecial Weather StatementHGXHarris, Liberty67 min
May 27, 8:12 AM CDTAreal Flood WarningHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more9 hr
May 27, 10:34 AM CDTRiver Flood WarningHGXHarris5 days
May 27, 10:34 AM CDTRiver Flood WarningHGXHarris, Waller6 days
May 27, 10:34 AM CDTRiver Flood WarningHGXHarris38 hr
May 27, 10:56 AM CDTRiver Flood WarningHGXColorado, Wharton4 days
May 27, 10:56 AM CDTRiver Flood WarningHGXMatagorda, Wharton5 days
May 27, 11:13 AM CDTRiver Flood WarningHGXLiberty, Polk, San Jacinto5 days
May 27, 11:13 AM CDTRiver Flood WarningHGXLiberty, Polk72 hr
May 27, 11:13 AM CDTRiver Flood WarningHGXPolk, San Jacinto32 hr
May 27, 11:25 AM CDTRiver Flood WarningHGXColorado32 hr
May 27, 11:50 AM CDTFlash Flood WarningHGXGrimes, Montgomery, Walker115 min
May 27, 12:33 PM CDTRip Current StatementHGXBrazoria, Chambers, Galveston, Matagorda9 hr
May 27, 1:55 PM CDTFlash Flood WarningHGXHarris, Montgomery, Waller2 hr
May 27, 2:23 PM CDTSevere Thunderstorm WarningHGXLiberty, Polk, San Jacinto37 min
May 27, 3:05 PM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery, San Jacinto115 min
May 27, 3:26 PM CDTRiver Flood WarningHGXHarris51 hr
May 27, 3:32 PM CDTFlash Flood WarningHGXAustin, Colorado, Waller118 min
May 27, 4:06 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Montgomery, Waller114 min
May 27, 4:50 PM CDTSpecial Marine WarningHGX85 min
May 27, 4:54 PM CDTSpecial Weather StatementHGXChambers, Colorado, Fort Bend, Harris, Wharton51 min
May 27, 5:02 PM CDTAreal Flood WarningHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more12 hr
May 27, 5:11 PM CDTFlash Flood WarningHGXHarris, Liberty3 hr
May 27, 5:34 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Wharton116 min
May 27, 5:42 PM CDTRiver Flood WarningHGXLiberty, Polk, San Jacinto3 days
May 27, 5:51 PM CDTRiver Flood WarningHGXHarris, Montgomery20 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.